Applications of maximal topologies. (English) Zbl 0845.54028

Summary: Some unusual spaces are constructed by considering maximal members of suitable families of topologies. For example, there is constructed a countable regular crowded space no point of which is a limit point of two disjoint sets. An application to \(\omega^*\) is that there is a separable space which is a continuous image of \(\omega^*\) under a \(\leq\)two-to-one map. It is also shown that for each \(k\in [2,\omega)\), there is a \(k\)-irresolvable space.


54G15 Pathological topological spaces
54C05 Continuous maps
54A10 Several topologies on one set (change of topology, comparison of topologies, lattices of topologies)
Full Text: DOI Link


[1] Comfort, W., An example in density character, Arch. math., 14, 422-423, (1963) · Zbl 0116.14301
[2] Frolík, Z., Fixed points of maps of β\(N\), Bull. amer. math. soc., 74, 187-191, (1968) · Zbl 0206.51902
[3] Harrold, O.G., The non-existence of a certain type of transformation, Duke math. J., 5, 789-793, (1939) · Zbl 0022.41001
[4] Hewitt, E., A problem of set-theoretic topology, Duke math. J., 10, 309-333, (1943) · Zbl 0060.39407
[5] Mioduszewski, J., On two-to-one continuous functions, Dissertationes math. (rozprawy mat.), 24, 24, (1961)
[6] van Douwen, E.K., Why certain čech-stone remainders are not homogeneous, Colloq. math., 41, 45-52, (1979) · Zbl 0424.54012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.